Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 6, 2006, 1:47 PM MST for Santa Cruz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 1:47 PM MST (20:47 UTC)
- Expired
- Jun 6, 2006, 2:15 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 31 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 062048 SVRTWC AZC023-062115- /O.NEW.KTWC.SV.W.0008.060606T2047Z-060606T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 147 PM MST TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA * UNTIL 215 PM MST * AT 139 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELGIN TO 6 MILES SOUTH OF PATAGONIA LAKE. STORMS ARE MOVING TO THE NORTHWEST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... SONOITA BY 155 PM MST THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3164 11044 3141 11084 3167 11112 3173 11068 $$ WEATHER.GOV/TUCSON JRG
2 follow-up statements
000 WWUS55 KTWC 062056 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST TUE JUN 6 2006 AZC023-062115- /O.CON.KTWC.SV.W.0008.000000T0000Z-060606T2115Z/ SANTA CRUZ AZ- 155 PM MST TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR EASTERN SANTA CRUZ COUNTY... AT 148 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELGIN TO PATAGONIA LAKE...WITH THE STRONGEST CELL NEAR PATAGONIA. STORMS WERE MOVING TO THE NORTHWEST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHERN SANTA CRUZ COUNTY AT 210 PM MST A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST TUESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3164 11044 3141 11084 3167 11112 3173 11068 $$ WEATHER.GOV/TUCSON JRG
000 WWUS55 KTWC 062113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST TUE JUN 6 2006 AZC023-062122- /O.EXP.KTWC.SV.W.0008.000000T0000Z-060606T2115Z/ SANTA CRUZ AZ- 212 PM MST TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANTA CRUZ COUNTY EXPIRES AT 215 PM MST... AT 210 PM MST...DOPPLER RADAR INDICATED THAT THE STORMS ACROSS EASTERN SANTA CRUZ COUNTY WERE NO LONGER SEVERE. HOWEVER...THEY ARE STILL STRONG AND ARE CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH AND BRIEF HEAVY RAIN. STORMS ARE MOVING TO THE NORTHWEST AROUND 25 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST TUESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3164 11044 3141 11084 3167 11112 3173 11068 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 9:42 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Jun 6, 9:42 AM MST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ ISSUED BY NATIONAL WEATHER SERVICE PHOENIX AZ 942 AM MST TUE JUN 6 2006 .SYNOPSIS...THE RIDGE OF HIGH PRESSURE OVER ARIZONA MOVES TO THE EAST TODAY. A SOUTHERLY FLOW ALOFT STRENGTHENS...BRINGING MOISTURE INTO ARIZONA. THE INCREASE OF MOISTURE AND A WEAK LOW PRESSURE SYSTEM OFF THE WEST COAST OF BAJA...WILL INCREASE THE RISK OF THUNDERSTORMS. A DRYING TREND RETURNS AS THE WEEK COMES TO AN END...AS A DRY SOUTHWEST FLOW ALOFT DEVELOPS OVER THE SOUTHWEST. && .DISCUSSION...TUCSON 12Z SOUNDING PRECIPITABLE WATER 1.09 INCHES...LIFTED INDICES MINUS 4 TO MINUS 6 AND CAPE IN THE 1900S. MOISTURE IS ABOVE 600 MB WHILE ACTUAL PRECIP WILL BE LIMITED...GUSTY WINDS AND DRY LIGHTING POSES A RISK LATER TODAY. CO/NM HIGH AND THE BAJA SPUR LOW BECOMES QUASI STATIONARY THIS EVENING THROUGH WED EVENING...WITH INCREASING MOISTURE FROM NORTHERN MEXICO INTO A DEEPENING SOUTHERLY FLOW...SUGGESTED BY BOTH THE NAM AND GFS. CONVECTION SHOULD BE AT A MAX IN PHASE...AND SHORTLY AFTER DAYTIME MAX HEATING. GFS OMEGA INTERESTING WITH MAX CENTERS ON PERIPHERY OF RICH DEEP MOISTURE...SOUTHEAST AND SOUTH CENTRAL AZ BETWEEN 00Z AND 06Z THIS EVENING...AND AGAIN WEDNESDAY EVENING. THE INITIAL MOISTURE INCREASE TODAY SHOULD BE FOLLOWED BY DEEPER MOISTURE WEDNESDAY AS THE BAJA LOW STARTS TO LIFT NORTHWARD INTO SOUTHERN CALIFORNIA. IN GENERAL...POP VALUES INCREASE THIS EVENING INTO THURSDAY MORNING. HIGH TEMPERATURES SHOULD BE MODERATED TO NEAR NORMAL RANGES...COMPARED TO THE PAST SEVERAL DAYS. A DRIER SOUTHWESTERLY FLOW ALOFT OVER THE REGION DEVELOPS FRIDAY AS A TROUGH DEEPENS OVER THE WEST. THIS WILL LEAD TO A GRADUAL END IN SHOWERS AND THUNDERSTORMS BY THIS WEEKEND. && .FIRE WEATHER...HIGH PRESSURE TO THE EAST OF ARIZONA THROUGH THURSDAY...BRINGS DEEP RICH MOISTURE INTO THE REGION FROM THE SOUTH...AND INCREASES CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. THUNDERSTORMS WILL HAVE VERY LITTLE RAINFALL...BECAUSE IT IS VERY DRY IN THE LOWER LEVELS. THE RELATIVELY DRY THUNDERSTORMS SHOULD HAVE GUSTY AND ERRATIC WINDS...AS WELL AS THE RISK OF DRY LIGHTNING. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:32 PM MST | Dust Storm Warning | TWC | 3 hr | |
| Jun 6, 2:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 33 min |
| Jun 6, 2:41 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jun 6, 3:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jun 6, 3:54 PM MST | Dust Storm Warning | TWC | 68 min | |
| Jun 6, 4:01 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.